Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 18 July 2011

Optimizing Empty Containers Distribution among Ports

Mohammed A. Hajeeh & Weam Behbehani

Journal of Mathematics and Statistics, Volume 7, Issue 3, pp. 216–221 · doi.org/10.3844/jmssp.2011.216.221

7,371 accesses4,968 downloads2 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: Empty containers are an essential part of the logistics of the movement, repositioning and distribution of containers. Optimizing the allocation and transportation of empty containers contributes significantly in reducing cost. Approach: A mathematical model is formulated with the objective of finding an optimal sequence of ships movement among ports in order to satisfy demands at the ports with minimum total cost. Results: Several numerical examples are used to compare the performance of the developed optimization model with well known standard models available in the literature. Conclusion/Recommendation: It was observed that the solution obtained by the developed method to be either as good as or better than the solution provided by other standard models. Future work should consider contribution of full containers in meeting demand for empty containers.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2011 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Hajeeh, M. A. & Behbehani, W. (2011). Optimizing Empty Containers Distribution among Ports. Journal of Mathematics and Statistics, 7(3), 216–221. https://doi.org/10.3844/jmssp.2011.216.221

Licence
© Science Publications
Issue
Volume 7, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Optimizing Empty Containers Distribution among PortsJournal of Mathematics and Statistics · Volume 7, Issue 3 · pp. 216–221 · © Science PublicationsDownload